Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 30, NWS Shreveport, LA

June 20, 2007Gregg County, Upshur County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 20, 2007, 9:45 PM CDT for Gregg County, Upshur County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 20, 2007, 9:45 PM CDT (02:45 UTC)
Expired
Jun 21, 2007, 1:45 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Gregg County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 9:47 PM CDTFLASH FLOODGilmer, TXWIDESPREAD FLOODING ACROSS THE EASTERN PORTION OF THE COUNTY. SEVERAL ROADS UNDERWATER INCLUDING US 259 IN THE SOUTH BOUND LANE. WATER IN ONE HOME EAST OF TOWN. RAINFALL ESTIMATES OF 5 TO 6 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 210247
FFWSHV
TXC183-459-210645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREGG COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...
  UPSHUR COUNTY IN NORTHEAST TEXAS...

* UNTIL 145 AM CDT

* AT 943 PM CDT...SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP
AND SPREAD NORTH ACROSS GREGG AND UPSHUR COUNTIES IN NORTHEAST 
TEXAS. ADDITIONAL RAINFALL OF ONE TO TWO INCHES WILL PRODUCE 
FLOODING AND POSSIBLE ROAD AND BRIDGE WASHOUTS. PERSONS TRAVELING
THROUGH THE AREA TONIGHT AND INTO THURSDAY MORNING SHOULD AVOID
HIGH WATER.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORE CITY...
  EAST MOUNTAIN...DIANA AND CEDAR SPRINGS

LAT...LON 3246 9491 3247 9471 3286 9471 3290 9473
      3290 9491

$$

06
1 follow-up statement
000 
WGUS74 KSHV 210646
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 AM CDT THU JUN 21 2007

TXC183-459-210830-
UPSHUR TX-GREGG TX-
145 AM CDT THU JUN 21 2007

...THE FLASH FLOOD WARNING EXPIRED AT 145 AM CDT FOR GREGG AND 
UPSHUR COUNTIES...

ALTHOUGH THE FLASH FLOOD WARNING HAS EXPIRED...CONTINUE TO EXERCISE 
CAUTION AS THE RECEDING WATERS MAY STILL BE LINGERING OVER SOME 
ROADWAYS. THIS IS ESPECIALLY DIFFICULT TO JUDGE WHEN DRIVING AT 
NIGHT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

LAT...LON 3246 9491 3247 9471 3286 9471 3290 9473
      3290 9491

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 9:30 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 20, 9:30 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT WED JUN 20 2007

.DISCUSSION...
NUMEROUS OUTFLOW BOUNDARIES FROM VERY STRONG CONVECTION RESULTING
IN WIDESPREAD VERTICAL MOTIONS IN RAIN COOLED AIRMASS...AND THUS A
SPREADING AREA OF RAIN...WITH ISOLATED EMBEDDED TSTMS. FURTHER SOUTH
IN LESS WORKED OVER AIR...MAINLY EAST OF TOLEDO BEND...TSTMS STILL
REMAIN FAIRLY VIGOROUS. ADJUSTED SOME TEMPS DUE TO AMOUNT OF RAIN
COOLING ALREADY IN PROGRESS. ALSO LOOKING RIPE FOR FOG DEVELOPMENT
SO ADDED TO FORECAST. /VII/

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE FOUR STATE
REGION IN ASSOCIATION WITH NUMEROUS OUTFLOW BOUNDARIES THAT ABOUND.
CEILINGS WILL BE AROUND 1 TO 3K FT WITH VSBYS IN THE 3 TO 5 SM RANGE
WITH RAIN AND THUNDERSTORMS. LATER TONIGHT EXPECT PATCHY FOG TO
DEVELOP WHERE THE HEAVIER RAINS FELL ACROSS E TX INTO SW AR...AND NW
LA WITH WINDS LIGHT AND VARIABLE. SHOWERS AND THUNDERSTORMS SHOULD
BE TAPERING OFF BETWEEN 21/08 TO 21/10Z. WITH HIGH PRESSURE
BUILDING INTO THE AREA EXPECT SMALL CHANCE OF TSTMS THU. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  96  71  97 /  20  20  10  20
MLU  66  95  64  97 /  20  10  10  10
DEQ  70  91  67  94 /  20  20  10  10
TXK  70  92  69  96 /  20  20  10  10
ELD  68  95  64  97 /  20  20  10  10
TYR  73  91  73  94 /  20  20  20  20
GGG  72  94  69  96 /  20  20  20  20
LFK  72  93  70  96 /  20  10  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 20, 12:00 PM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 20 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS THE FOUR STATE AREA.  THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.  HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...BRIEF GUSTY WINDS TO 50 MPH...SMALL HAIL...AND UP TO 2
INCHES OF RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

MONDAY NIGHT THROUGH WEDNESDAY...AN UPPER LEVEL LOW PRESSURE SYSTEM
CENTERED OVER EAST TEXAS WILL RESULT IN SCATTERED THUNDERSTORMS
OVER THE OK-ARKLATEX.  THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.  HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...BRIEF GUSTY WINDS TO 35 MPH...SMALL HAIL...AND VERY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR
ACTIVATION...IS NOT LIKELY THIS AFTERNOON OR TONIGHT.

44

In the hours before

Local storm report, Jun 20, 5:31 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     GILMER                  32.73N 94.95W
06/20/2007                   UPSHUR             TX   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES DOWNED THROUGHOUT THE
            COUNTY.

&&

13
Local storm report, Jun 20, 5:47 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             LONE STAR               32.94N 94.71W
06/20/2007  E0.75 INCH       MORRIS             TX   LAW ENFORCEMENT

0505 PM     TSTM WND DMG     OMAHA                   33.18N 94.74W
06/20/2007                   MORRIS             TX   LAW ENFORCEMENT

            TREES DOWN IN THE OMAHA AND NAPLES AREA.

0525 PM     FLASH FLOOD      OMAHA                   33.18N 94.74W
06/20/2007                   MORRIS             TX   LAW ENFORCEMENT

            FLASH FLOODING IN THE OMAHA AND NAPLES AREA RESULTING IN
            SOME STREET CLOSURES.

0535 PM     FLASH FLOOD      SHREVEPORT              32.47N 93.80W
06/20/2007                   CADDO              LA   LAW ENFORCEMENT

            FLOODING ON PRESTON ROAD AND HWY 89.

&&

13
Local storm report, Jun 20, 5:55 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
555 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     PLAIN DEALING           32.91N 93.70W
06/20/2007                   BOSSIER            LA   LAW ENFORCEMENT

            TRRES DOWN NEAR TOWN.

0534 PM     FLASH FLOOD      PLAIN DEALING           32.91N 93.70W
06/20/2007                   BOSSIER            LA   LAW ENFORCEMENT

            HIGH WATER REPORTED NEAR HWY 162 AND SEVEN PINES AS WELL
            AS OLD PLAIN DEALING ROAD.

&&

13
Local storm report, Jun 20, 6:09 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     8 NW HALLSVILLE         32.59N 94.67W
06/20/2007                   HARRISON           TX   LAW ENFORCEMENT

            TREES DOWN JUST WEST OF HARLETON.

&&

13
Local storm report, Jun 20, 6:24 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     MAUD                    33.33N 94.34W
06/20/2007                   BOWIE              TX   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

0535 PM     TSTM WND DMG     7 E HOOKS               33.47N 94.16W
06/20/2007                   BOWIE              TX   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN THE REDLICK COMMUNITY

0535 PM     TSTM WND DMG     TEXARKANA               33.44N 94.07W
06/20/2007                   BOWIE              TX   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN NEAR STATE LINE ROAD.

0455 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
06/20/2007                   CADDO              LA   NWS EMPLOYEE

            POWERLINES DOWN ON YOUREE AND 70TH STREET.

&&

13
Local storm report, Jun 20, 7:14 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     HALL SUMMIT             32.18N 93.30W
06/20/2007                   RED RIVER          LA   LAW ENFORCEMENT

            TREES DOWN IN HALL SUMMIT. ONE TREE DOWN ON A HOME WHICH
            BROKE A GAS LINE.

0705 PM     TSTM WND DMG     DIERKS                  34.12N 94.02W
06/20/2007                   HOWARD             AR   LAW ENFORCEMENT

            TREES DOWN IN TOWN.

&&

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:06 PM CDTSevere Thunderstorm WarningSHVCherokee24 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.